Alert archive / Maine / Storm Warnings in 2008
Storm Warning 5, NWS Gray, ME
NWS Gray, ME issued this storm warning at Dec 25, 2008, 12:56 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 12:56 AM EST (05:56 UTC)
- Expired
- Dec 25, 2008, 2:59 PM EST
- In force
- 14 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
930 WHUS71 KGYX 250556 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1256 AM EST THU DEC 25 2008 ANZ150-251400- /O.UPG.KGYX.GL.W.0045.000000T0000Z-081225T2200Z/ /O.NEW.KGYX.SR.W.0005.081225T0556Z-081225T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 1256 AM EST THU DEC 25 2008 ...STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ151>154-251400- /O.CON.KGYX.GL.W.0045.000000T0000Z-081225T2200Z/ PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1256 AM EST THU DEC 25 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
018 WHUS71 KGYX 250830 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 330 AM EST THU DEC 25 2008 ANZ151>154-252200- /O.CON.KGYX.GL.W.0045.000000T0000Z-081225T2200Z/ PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 330 AM EST THU DEC 25 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-252200- /O.CON.KGYX.SR.W.0005.000000T0000Z-081225T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 330 AM EST THU DEC 25 2008 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
822 WHUS71 KGYX 251959 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 259 PM EST THU DEC 25 2008 ANZ150-252300- /O.CAN.KGYX.SR.W.0005.000000T0000Z-081225T2200Z/ /O.EXB.KGYX.GL.W.0045.000000T0000Z-081225T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- 259 PM EST THU DEC 25 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151>154-252300- /O.EXT.KGYX.GL.W.0045.000000T0000Z-081225T2300Z/ PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 259 PM EST THU DEC 25 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Dec 24, 9:22 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 24, 9:22 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
922 PM EST WED DEC 24 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION THURSDAY AND WILL CREST OVER THE AREA ON
FRIDAY. A WARM FRONT WILL APPROACH THE AREA FROM THE SOUTHWEST
FRIDAY NIGHT AND WILL PUSH NORTH OF THE REGION ON SATURDAY. A
TRAILING COLD FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT AND
WILL PUSH EAST OF THE REGION ON SUNDAY. A TROUGH OF LOW PRESSURE
WILL LINGER OVER THE AREA ON MONDAY. HIGH PRESSURE WILL BUILD INTO
THE AREA THROUGH TUESDAY AND ANOTHER WEAK LOW WILL APPROACH FROM
THE WEST ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
TEMPERATURES ARE SLOWLY COMING UP IN SOUTHERN AND COASTAL AREAS OF
MAINE AND NEW HAMPSHIRE. HAVE MADE SOME ADJUSTMENTS TO CURRENT
WINTER WEATHER ADVISORIES DROPPING SOME ZONES AND REGROUPING
OTHERS. HAVE ALSO EXTENDED ADVISORIES FOR FREEZING PRECIP IN
MOUNTAINS OF MAINE UNTIL 2 AM. IN THE NORTH EXPECT SLEET AND SNOW
TO GRADUALLY GO OVER TO FREEZING RAIN THIS EVENING. ELSEWHERE
TEMPERATURES WILL CONTINUE TO SLOWLY RISE THROUGH THE REMAINDER OF
THE AFTERNOON AND MUCH OF THE FORECAST AREA SHOULD BE ABOVE
FREEZING BY 7 PM. IN ADDITION...IT APPEARS THERE WILL BE A SHORT
LULL IN THE ACTION THIS EVENING BEFORE MORE PRECIP AHEAD OF THE
COLD FRONT PUSHES IN FROM THE WEST. LOOKS LIKE FROPA OCCURS
SHORTLY AFTER MIDNIGHT AND SHOULD BE WELL OFFSHORE BY MORNING.
900 PM UPDATE...PER CURRENT RADAR...PRECIPITATION UNDERWAY THROUGH MOST
OF FORECAST AREA...MOSTLY IN LIQUID FORM OVER SOUTHERN/COASTAL SECTIONS
WHERE TEMPERATURES 35 TO 40. ELSEWHERE...TEMPERATURES ESPECIALLY OVER
LOWER ELEVATIONS...STILL JUST AT OR UNDER FREEZING WITH FREEZING RAIN
BEING REPORTED. EARLIER THIS EVENING...WE EXTENDED THE ADVISORY WHERE
IT WAS DUE TO EXPIRE AT 7 PM...TO MIDNITE. OVER HIGHER ELEVATIONS...WHERE
SOUTHWEST WINDS WERE PICKING UP...TEMPERATURES WERE RUNNING ABOVE
FREEZING. STILL EXPECT IT TO TAKE THE REST OF THE EVENING HOURS/EARLY
MORNING HOURS TO SCOUR OUT THE RESIDUAL COLD AIR...SO PLAN ON STICKING
WITH ADVISORIES CURRENTLY IN EFFECT.
920 PM UPDATE...ALSO BASED ON CURENT UPSTREAM OBSERVATIONS...HAVE
DECIDED TO HOIST WIND ADVISORIES FOR ENTIRE FORECAST AREA APROX
09Z-18Z.
&&
.SHORT TERM /7 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
CHRISTMAS DAY SHOULD SEE CLEARING DOWNWIND OF THE MOUNTAINS ALONG
WILL STRONG AND GUSTY NORTHWEST WINDS. LOOKS LIKE WIND ADVISORIES
WILL LIKELY BE NEEDED BUT WILL LET THE MIDNIGHT SHIFT EVALUATE THE
NEW MODEL RUNS AND DECIDE BETWEEN OFFICES. LINGERING MOISTURE AND
GOOD UPSLOPE WILL KEEP CLOUDS AND SNOW SHOWERS IN THE MOUNTAINS
FOR MOST OF THE DAY. EXPECT TEMPERATURES TO PEAK DURING THE
MORNING HOURS AND THEN FALL FOR THE REMAINDER OF THE DAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
FAIR BUT COLD WX THURSDAY NGT THRU FRI AS AN UPR LVL RIDGE
APPROACHES FROM THE W AND SFC HI MOVE ACROSS THE ERN U.S. UPR LVL
RIDGE MOVES TO THE E COAST FRIDAY NGT AS WRM AIR ADVECTION PATTERN
SETS UP WITH BROAD SW FLOW SFC TO H8. STILL UNDER THE UPR LVL
RIDGE SO ONLY SCT AND LIGHT PRCP PSBL FRIDAY NGT. AS THE UPR LVL
RIDGE MOVES OFF TO THE E THE BROAD SW FLOW DOMINATES WITH VERY WRM
H8 TEMPS CLIMBING ABV PLUS 10 C ACROSS MUCH OF THE FA. PRCP WILL
BE IN THE FORM OF RAIN SATURDAY...SATURDAY NGT AND INTO SUNDAY
UNTIL THE CD FNT MOVES THRU MIDDAY SUNDAY. COLDER DRY WX FOLLOWS
FOR MONDAY THRU WEDNESDAY WITH MOST -SHSN ACTIVITY CONFINED TO
MORE NRN AND MT ZONES. GENERALLY USED GFS40 AND MAV MOS FOR
THURSDAY NGT THRU FRIDAY NGT AND GMOS FOR THE REST OF THE FCST...
EXCEPT FOR TEMPS SATURDAY THRU SUNDAY. THE GMOS WERE TOO COLD WITH
STRONG WRM AIR ADVECTION...SW WINDS AND CLOUD COVER SO USED GFS40
AND EVEN HAD TO RAISE THOSE ABOUT 3 OR 4 DEGREES FOR HIGHS ON
SATURDAY.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR CONDITIONS GRADUALLY IMPROVING TO VFR AFTER MIDNIGHT.
VFR ON THURSDAY WITH SOME MVFR CEILINGS IN THE MOUNTAINS.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...MVFR TO IFR CONDITIONS
LIKELY TO DEVELOP SATURDAY THEN IMPROVE LATE SUNDAY AS A SURGE OF
WRM AIR FOLLOWED BY A CD FNT BRINGS PRPC TO THE REGION.
&&
.MARINE...
SHORT TERM...GALE WARNING IN EFFECT.
LONG TERM/THURSDAY NIGHT THROUGH MONDAY/...SCA CONDITIONS LIKELY
THURSDAY NGT IN CD AIR ADVECTION NW FLOW REGIME. HIGH PRES BRINGS
RELATIVELY CALM CONDITIONS UNTIL STRONG S OR SW FLOW SETS UP
SATURDAY AND CONTINUES THRU SUNDAY WITH SCA AND PSBL GALES
DEVELOPING. SCA OR GALES LIKELY TO CONT FOR AWHILE BEHIND A
PASSING CD FNT LATE SUNDAY AND CONT THRU MONDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
MEZ012>014-019>022.
WIND ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR MEZ007>009-
012>014-018>028.
WINTER WEATHER ADVISORY UNTIL 3 AM EST THURSDAY FOR MEZ007>009.
NH...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
NHZ001>006-009.
WIND ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR NHZ001>010-
013-014.
MARINE...GALE WARNING UNTIL 5 PM EST THURSDAY FOR ANZ150>154.
&&Hazardous weather outlook, Dec 25, 12:10 AM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1210 AM EST THU DEC 25 2008 MEZ018>028-NHZ001>010-013-014-260515- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1210 AM EST THU DEC 25 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MIXED PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-260515- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 1210 AM EST THU DEC 25 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MIXED PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-260515- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1210 AM EST THU DEC 25 2008 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:41 PM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 15 hr |
| Dec 25, 12:08 AM EST | Winter Weather Advisory | GYX | Franklin, Oxford, Somerset | 3 hr |
| Dec 25, 4:48 PM EST | Small Craft Advisory | GYX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.